Alert archive / West Virginia / Flash Flood Warnings in 2020

Flash Flood Warning 5, NWS Charleston, WV

April 8, 20204 counties in West Virginia

NWS Charleston, WV issued this flash flood warning at Apr 8, 2020, 9:53 AM EDT for 4 counties in West Virginia. It was in force for 2 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 8, 2020, 9:53 AM EDT (13:53 UTC)
Expired
Apr 8, 2020, 12:15 PM EDT
In force
2 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Clay County, WV, Fayette County, WV, Kanawha County, WV, Nicholas County, WV

The radar

The Charleston,WV radar (KRLX), 54 km from the middle of the area, began a volume at 13:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 8, 9:56 AM EDTFLASH FLOODClendenin, WVHIGH WATER REPORTED NEAR ELK RIVER RD NORTH
Apr 8, 9:56 AM EDTFLASH FLOODClendenin, WVHIGH WATER REPORTED NEAR ELK RIVER RD NORTH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 1.9 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2020-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 151 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2020-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
151 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
989 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
-20 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted.

812 
WGUS51 KRLX 081353
FFWRLX
WVC015-019-039-067-081615-
/O.NEW.KRLX.FF.W.0005.200408T1353Z-200408T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
953 AM EDT Wed Apr 8 2020

The National Weather Service in Charleston has issued a

* Flash Flood Warning for...
  Northeastern Kanawha County in central West Virginia...
  Southwestern Clay County in north central West Virginia...
  Northeastern Fayette County in southeastern West Virginia...
  Southern Nicholas County in southeastern West Virginia...

* Until 1215 PM EDT.

* At 953 AM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 3 inches of rain 
  have fallen overnight and this morning. Flash flooding is ongoing 
  or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Doppler radar.

  IMPACT...Flooding of small creeks and streams, urban areas,
           highways, streets and underpasses as well as other
           drainage and low lying areas.

* Some locations that will experience flash flooding include...
  Summersville, Ansted, Clendenin, Gauley Bridge, Glen, Pinch, 
  Elkview, Coal Fork, Craigsville, Swiss, Indore, Bentree, Bickmore, 
  Drennan, Pond Gap, Kesslers Cross Lanes, Mount Nebo, Canvas and 
  Nettie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

A Flash Flood Warning means that flooding is imminent or occurring. 
If you are in the warned area move to higher ground immediately. 
Residents living along streams and creeks should take immediate 
precautions to protect life and property.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report Severe Weather to the National Weather Service by 
calling toll free, 800 401 9535, when you can do so safely. You may 
also report severe weather by posting your report to the Charleston 
West Virginia National Weather Service Facebook Page, or by using 
the Twitter Hashtag, NWSRLX.

&&

LAT...LON 3821 8129 3837 8157 3848 8159 3854 8144
      3842 8119 3828 8059 3810 8083 3810 8088
      3808 8089 3806 8087 3804 8091

FLASH FLOOD...RADAR INDICATED

$$

HART
2 follow-up statements
616 
WGUS71 KRLX 081513
FFSRLX

Flash Flood Statement
National Weather Service Charleston WV
1113 AM EDT Wed Apr 8 2020

WVC015-019-039-067-081615-
/O.CON.KRLX.FF.W.0005.000000T0000Z-200408T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clay WV-Fayette WV-Kanawha WV-Nicholas WV-
1113 AM EDT Wed Apr 8 2020

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 PM EDT THIS 
AFTERNOON FOR NORTHEASTERN KANAWHA, SOUTHWESTERN CLAY, NORTHEASTERN 
FAYETTE AND SOUTHERN NICHOLAS COUNTIES...

At 1113 AM EDT, Doppler radar indicated between 1 and 3 inches of 
rain has fallen across the warned area from thunderstorms. Flash 
flooding is ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Doppler radar.

IMPACT...Flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other
         drainage and low lying areas.

Some locations that will experience flash flooding include...
  Charleston, Summersville, Ansted, Clendenin, Gauley Bridge, Glen, 
  Pinch, Elkview, Coal Fork, Craigsville, Swiss, Indore, Bentree, 
  Bickmore, Drennan, Pond Gap, Kesslers Cross Lanes, Mount Nebo, 
  Canvas and Nettie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

A Flash Flood Warning means that flooding is imminent or occurring. 
If you are in the warned area move to higher ground immediately. 
Residents living along streams and creeks should take immediate 
precautions to protect life and property.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report Severe Weather to the National Weather Service by 
calling toll free, 800 401 9535, when you can do so safely. You may 
also report severe weather by posting your report to the Charleston 
West Virginia National Weather Service Facebook Page, or by using 
the Twitter Hashtag, NWSRLX.

&&

LAT...LON 3821 8129 3837 8157 3848 8159 3854 8144
      3842 8119 3828 8059 3810 8083 3810 8088
      3808 8089 3806 8087 3804 8091

FLASH FLOOD...RADAR INDICATED

$$

SL
579 
WGUS71 KRLX 081605
FFSRLX

Flash Flood Statement
National Weather Service Charleston WV
1205 PM EDT Wed Apr 8 2020

WVC015-019-039-067-081615-
/O.EXP.KRLX.FF.W.0005.000000T0000Z-200408T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clay WV-Fayette WV-Kanawha WV-Nicholas WV-
1205 PM EDT Wed Apr 8 2020

...FLASH FLOOD WARNING WILL EXPIRE AT 1215 PM EDT THIS AFTERNOON FOR 
NORTHEASTERN KANAWHA, SOUTHWESTERN CLAY, NORTHEASTERN FAYETTE AND 
SOUTHERN NICHOLAS COUNTIES...

Flood waters have receded. The heavy rain has ended. Flooding is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures.

LAT...LON 3821 8129 3837 8157 3848 8159 3854 8144
      3842 8119 3828 8059 3810 8083 3810 8088
      3808 8089 3806 8087 3804 8091

$$

SL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Apr 8, 9:09 AM EDT, 44 minutes earlier.

Area forecast discussion, Apr 8, 9:09 AM EDT, 44 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
909 AM EDT Wed Apr 8 2020

.SYNOPSIS...
A strong cold front crosses Thursday. High pressure Friday and
Saturday. Low pressure crosses Sunday/Sunday night, with a cold
front Monday morning. Cooler with weaker systems next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 909 AM Wednesday...
While thunderstorms remain possible this morning, I do not
think the coverage will be as high as previously thought. So I
have lowered thunderstorm chances for the remainder of the
morning.

As of 645 AM Wednesday...
Forecast is largely on track this morning with ongoing
convection oriented on a northwest to southeast axis across the
central portions of the area. Activity is still going strong,
though severe potential has waned considerably as outflow
boundaries have kept instability largely elevated amid an
orientation largely parallel to mean flow. Models insist on this
weakening farther this morning as it slowly sags southward,
with it regenerating a bit this afternoon along and south of
I64. Depending on how much insolation is realized across the
south, there could be a few strong to severe storms as they exit
to the southeast this afternoon.

As of 150 AM Wednesday...

QLCS with scattered reports of damaging wind gusts, currently
over central OH and southern PA, will continue to advance
southeastward into the predawn hours. A bit of a capping
inversion exists around H7 across the area from the EML that
overspread the area last evening with instability becoming more
elevated with each passing hour as the surface cools.
Still...given the well organized structure and cold pool
propagation, I expect the eastward extent of this line to
continue to produce damaging wind gusts as it clips our
northeast WV counties in the next few hours. Farther west along
the line in central OH, a gradual weakening trend should ensue
as it advances out of our se OH counties and central WV in the
predawn. Models are struggling with how far south to take this,
with the HRRR seemingly flip flopping with keeping it more
across the central and northern Lowlands to sagging it south
into the Coal Fields by sunrise. For now, I will play the
middle road solution and monitor trends.

The actual cold front will lag several hours behind, decaying as
it meanders into the area. Meanwhile, surface heating across
the southern half of the area where there will be less clouds
will allow instability to build with MLCAPE values approaching 2
grand with deep layer shear values supportive of convective
growth. This should allow for an uptick in coverage this
afternoon across southern counties in the vicinity of the
boundary. A few of these storms could become strong as the
advance southeast out of the area in the late afternoon.

We will see a break in the action this evening as we await the
arrival of much stronger cold front. Convection associated with
this will race into the area around midnight or shortly
thereafter. SPC has the Tug Fork Valley painted in a slight
risk with an enhanced farther west across much of the Lower OH
Valley and TN Valley. Despite the time of night, MLCAPE values
will remain high and with strong deep layer shear and steep mid
level lapse rates, the potential for large hail and especially
damaging wind gusts will exist along the QLCS from the Tri-State
region and extending south into the Coal Fields and southwest
VA.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY/...
As of 345 AM Wednesday...

Strong cold front crosses Thursday morning, taking the last of
the pre-frontal instability out of the mountains first thing.
Already tapering off west of the Ohio River at dawn, showers
end from west to east across the remainder of the forecast area
through the daylight morning hours.

In the wake of the cold front, mixing through H7, along with
strong low level wind fields, will promote strong wind gusts
Thursday, especially during the afternoon across northern
portions of the forecast area. These gusty winds will gradually
diminish Thursday night through Friday, with a brief pickup
possible Friday morning.

Showers may linger in the mountains Thursday afternoon into
Friday on wrap around moisture and upslope flow. The colder air
behind the system will also support snow over the higher
elevations of the northern WV mountains Friday night, and a
short wave trough rotating down the back side of an intense
upper level low churning up through Maine, may enhance the wrap
around upslope precipitation overnight Thursday night, with up
to an inch or so of snow accumulation over the higher terrain
possible.

High pressure building in Friday night will allow frost if
patchy stratocu atop the subsidence inversion is kept to a
minimum. The high will then move east of the area Saturday, and
clouds will increase, lower and thicken in developing warm
advection, ahead of the next low pressure system approaching
from the west.

Other than slowing down the progress of the colder air a bit
Thursday morning, central guidance temperatures and dew points
looked good. After falling a bit Thursday morning, temperatures
will not recover much on Thursday, and be furthest below normal
Thursday night through Friday night, with highs Friday mainly
in the 40s lowlands, 30s across the higher terrain. The humidity
will also be low Thursday and Friday afternoons amid gusty winds
especially Thursday and drier fuels by Friday.

&&

.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
As of 345 AM Wednesday...

Low pressure approaches Saturday night, and then crosses Sunday
and Sunday night, dragging a cold front across the area Monday
morning. The increasing chance for rain showers overnight
Saturday night into Sunday morning depends upon low level dry
air beneath the mid level warm advection moisture and lift, but
Sunday afternoon will be wet, along with the chance for
thunderstorms.

Showers and possible thunderstorms will end from west to east
overnight Sunday night into Monday morning. A dry respite is
then possible to start the new work week, but the timing of any
light precipitation after that next week then depends upon the
timing of short wave troughs rotating about a large upper level
low over eastern Canada, and even whether that lows rolls on
east, or just lingers near Hudson bay.

After near normal temperatures to start the week, central
guidance showers temperatures falling back below normal heading
into midweek, with another frosty night possible if we could
sneak a night between systems.

&&

.AVIATION /13Z WEDNESDAY THROUGH SUNDAY/...
As of 645 AM Wednesday...

Line of elevated convection oriented in a northwest to southeast
axis will slowly sag south over the next few hours to affect CRW
with TSRA in MVFR conditions and perhaps HTS. Brief IFR is
possible in any robust individual cells within the line. Line
should continue to weaken this morning as it sags south, perhaps
regenerating a bit this afternoon, possibly affecting BKW.
A period of MVFR stratus as the line crosses this morning,
before scattering this afternoon.

Another, much stronger, cold front will cross in the 06-12Z time
frame tonight with another round of convection, potentially with
strong winds for HTS/CRW/BKW.

Gusty and variable winds possible with any thunderstorms through
15Z with west to northwesterly behind the front, becoming gusty
in the afternoon to 20 kts this afternoon.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z THURSDAY...

FORECAST CONFIDENCE: Medium 12Z-15Z, high thereafter.

ALTERNATE SCENARIOS: Line of convection moving through 15Z will
create highly variable cig/vis in the heaviest downpours.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       12   13   14   15   16   17   18   19   20   21   22   23
EDT 1HRLY       08   09   10   11   12   13   14   15   16   17   18   19
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    M    L    L    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  L    L    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    L    H    H    H    H    H    H    H    H    H

AFTER 12Z THURSDAY...
IFR conditions possible in showers and thunderstorms late
Sunday.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...TRM/30
NEAR TERM...JSH/30
SHORT TERM...TRM
LONG TERM...TRM
AVIATION...30
Hazardous weather outlook, Apr 8, 6:16 AM EDT, 3 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
616 AM EDT Wed Apr 8 2020

OHZ066-067-075-076-083>087-WVZ006>011-013>020-025>032-034-039-040-
091030-
Perry-Morgan-Athens-Washington-Jackson OH-Vinton-Meigs-Gallia-
Lawrence OH-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-
Putnam-Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Logan-Boone-Clay-
Braxton-Gilmer-Lewis-Harrison-Taylor-Wyoming-Upshur-Barbour-
616 AM EDT Wed Apr 8 2020

This Hazardous Weather Outlook is for southeast Ohio, and portions
of central West Virginia, northern West Virginia, southern West
Virginia and western West Virginia.

.DAY ONE...Today and Tonight.

There is a marginal risk for severe storms late tonight, with
damaging winds the primary threat.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A much colder airmass will settle in for the end of the week. A
frost advisory or freeze warning may eventually be needed for Friday
night and early Saturday morning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

KYZ101>103-105-VAZ003-004-WVZ005-024-033-091030-
Greenup-Carter-Boyd-Lawrence KY-Dickenson-Buchanan-Wayne-Mingo-
McDowell-
616 AM EDT Wed Apr 8 2020

This Hazardous Weather Outlook is for northeast Kentucky, southwest
Virginia, and portions of southern West Virginia and western West
Virginia.

.DAY ONE...Today and Tonight.

There is a slight risk for severe storms late tonight, with damaging
winds the primary threat.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A much colder airmass will settle in for the end of the week. A
frost advisory or freeze warning may eventually be needed for Friday
night and early Saturday morning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ515>526-091030-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-Northwest Randolph-Southeast Randolph-
616 AM EDT Wed Apr 8 2020

This Hazardous Weather Outlook is for portions of northeast West
Virginia and southeast West Virginia.

.DAY ONE...Today and Tonight.

There is a marginal risk for severe storms late tonight, with
damaging winds the primary threat.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

In the hours before

Local storm report, Apr 8, 8:56 AM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
856 AM EDT WED APR 08 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0854 AM     HAIL             PARADISE                38.58N  81.80W
04/08/2020  E0.88 INCH       PUTNAM             WV   PUBLIC

&&

EVENT NUMBER RLX2000792

HART
Local storm report, Apr 8, 9:01 AM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
901 AM EDT WED APR 08 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0857 AM     HAIL             6 ESE GRIMMS LANDING    38.64N  81.85W
04/08/2020  E0.75 INCH       PUTNAM             WV   PUBLIC

            MPING REPORT

&&

EVENT NUMBER RLX2000793

HART
Local storm report, Apr 8, 9:24 AM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
924 AM EDT WED APR 8 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 AM     TSTM WND DMG     5 ESE FLATWOODS         38.70N 80.56W
04/08/2020                   BRAXTON            WV   EMERGENCY MNGR

            SEVERAL TREES DOWN, WITH SOME ON HOUSES ON
            AIRPORT ROAD NEAR VERNON ROAD.

&&

ABE
Local storm report, Apr 8, 9:27 AM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
927 AM EDT WED APR 08 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0902 AM     HAIL             SISSONVILLE             38.55N  81.64W
04/08/2020  E0.75 INCH       KANAWHA            WV   DEPT OF HIGHWAYS

&&

EVENT NUMBER RLX2000795

SL
Special weather statement, Apr 8, 9:32 AM EDT, 21 minutes before
Special Weather Statement
National Weather Service Charleston WV
932 AM EDT Wed Apr 8 2020

WVZ014-015-081400-
Kanawha-Putnam-
932 AM EDT Wed Apr 8 2020

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL PUTNAM AND
NORTHEASTERN KANAWHA COUNTIES...

At 932 AM EDT, a strong thunderstorm was located near Sissonville, or
8 miles northeast of Nitro, moving southeast at 45 mph.

Nickel size hail is possible with this storm.

Locations impacted include...
Sissonville, Pinch, Elkview and Coal Fork.

This includes the following highways...
 Interstate 79 between mile markers 1 and 13.
 Interstate 77 in West Virginia between mile markers 103 and 116.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3849 8180 3857 8171 3844 8131 3830 8148
TIME...MOT...LOC 1332Z 298DEG 39KT 3850 8171

HART
Special weather statement, Apr 8, 9:39 AM EDT, 14 minutes before
Special Weather Statement
National Weather Service Charleston WV
939 AM EDT Wed Apr 8 2020

WVZ027-519-081415-
Clay-Northwest Nicholas-
939 AM EDT Wed Apr 8 2020

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL NICHOLAS AND
SOUTHWESTERN CLAY COUNTIES...

At 939 AM EDT, a strong thunderstorm was located near Glen, or 10
miles southwest of Clay, moving southeast at 45 mph.

Nickel size hail is possible with this storm.

Locations impacted include...
Bentree, Swiss, Indore and Drennan.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3822 8097 3822 8101 3820 8102 3822 8103
      3824 8103 3824 8104 3822 8105 3822 8106
      3821 8105 3821 8107 3820 8107 3831 8124
      3836 8125 3841 8123 3832 8088
TIME...MOT...LOC 1339Z 298DEG 38KT 3835 8120

HART

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 8:12 PM EDTSevere Thunderstorm WarningRLXPocahontas, Randolph, Upshur33 min
Apr 7, 8:41 PM EDTSevere Thunderstorm WarningRLXPocahontas, Randolph34 min
Apr 8, 3:34 AM EDTSevere Thunderstorm WarningRLXPleasants, Ritchie, Tyler, Wood26 min
Apr 8, 3:40 AM EDTSevere Thunderstorm WarningRLXRitchie, Wood35 min
Apr 8, 4:22 AM EDTSpecial Weather StatementRLXBraxton, Calhoun, Gilmer, Jackson, Wirt23 min
Apr 8, 4:33 AM EDTSevere Thunderstorm WarningRLXBraxton, Lewis, Randolph, Upshur, Webster27 min
Apr 8, 5:39 AM EDTSpecial Weather StatementRLXJackson36 min
Apr 8, 6:28 AM EDTSpecial Weather StatementRLXMason32 min
Apr 8, 7:09 AM EDTSpecial Weather StatementRLXKanawha, Putnam66 min
Apr 8, 8:27 AM EDTSpecial Weather StatementRLXMason33 min
Apr 8, 8:50 AM EDTSevere Thunderstorm WarningRLXKanawha, Putnam40 min
Apr 8, 9:32 AM EDTSpecial Weather StatementRLXKanawha28 min
Apr 8, 9:39 AM EDTSpecial Weather StatementRLXClay36 min
Apr 8, 12:22 PM EDTSpecial Weather StatementRLXPutnam23 min
Apr 8, 12:27 PM EDTSevere Thunderstorm WarningRLXKanawha, Lincoln, Putnam33 min
Apr 8, 1:07 PM EDTFlash Flood WarningRLXKanawha, Putnam3 hr
Apr 8, 1:08 PM EDTSevere Thunderstorm WarningRLXBoone, Kanawha, Lincoln, Putnam38 min
Apr 8, 1:17 PM EDTSpecial Weather StatementRLXPleasants88 min
Apr 8, 1:27 PM EDTSpecial Weather StatementRLXFayette33 min
Apr 8, 1:39 PM EDTSevere Thunderstorm WarningRLXFayette, Kanawha, Raleigh51 min
Apr 8, 1:54 PM EDTTornado WarningRLXFayette, Raleigh26 min
Apr 8, 2:01 PM EDTSevere Thunderstorm WarningRLXCabell, Wayne36 min
Apr 8, 2:16 PM EDTSevere Thunderstorm WarningRLXFayette, Raleigh33 min
Apr 8, 2:21 PM EDTSpecial Weather StatementRLXKanawha24 min
Apr 8, 2:42 PM EDTSpecial Weather StatementRLXLincoln33 min
Apr 8, 2:48 PM EDTSevere Thunderstorm WarningRLXBoone, Kanawha, Lincoln27 min
Apr 8, 2:59 PM EDTSpecial Weather StatementRLXKanawha31 min
Apr 8, 3:10 PM EDTSevere Thunderstorm WarningRLXBoone, Logan35 min
Apr 8, 3:28 PM EDTSevere Thunderstorm WarningRLXBoone, Logan, Raleigh, Wyoming32 min
Apr 8, 3:51 PM EDTSpecial Weather StatementRLXMingo24 min
Apr 8, 3:58 PM EDTSevere Thunderstorm WarningRLXLogan, McDowell, Raleigh, Wyoming47 min
Apr 8, 4:06 PM EDTSpecial Weather StatementRLXMcDowell24 min

Nearby

Flash Flood Warnings in West Virginia, 2020Every flash flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.